Georgia, 2011Hail and Damaging Winds in Georgia, July 13, 2011
July 13, 2011 · NWS FFC · 6 events in 5 counties and zones
A strong subtropical high remained just to the west of the area across the Mid-South. A weak, nearly stationary cold front remained near the Georgia-Tennessee-North Carolina border.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $142,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong subtropical high remained just to the west of the area across the Mid-South. A weak, nearly stationary cold front remained near the Georgia-Tennessee-North Carolina border. Weak low pressure aloft remained across the northeast U.S., with a weak extension of this upper trough into the southeast states. The air mass across Georgia remained hot and humid. Numerous outflow boundaries existed from upstream and overnight thunderstorm activity. Thus, these factors combined to once again result in scattered afternoon and evening thunderstorms across north and central Georgia. A few of these became severe producing damaging winds and large hail. There was a slight increase in convective activity noted from the previous day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 13, 12:11 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 12:11 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT WED JUL 13 2011
.PREV DISCUSSION... /ISSUED 1158 AM EDT WED JUL 13 2011/
UPDATE...
NOT MUCH TO ADD TO GOING FCST. A LITTLE LESS PRECIP THAN EXPECTED
THIS MORNING BUT AGAIN EXPECT ISOLD TO SCT CONVECTION TO DEVELOP
AFTER 2 PM. LOW LEVEL MOISTURE STILL UNCOMFORATBLY HIGH AND HEAT
INDICES ALREADY CLIMBING TO ADVISORY LEVEL. ADVISORY LOOKS GOOD.
SHOULD NOT NEED HEAT WARNING BASED ON LATEST ASOS READINGS.
ON A RELATED NOTE...MANY EXPERIENCED FORECASTERS IN THIS AREA KNOW
THIS...BUT WANT TO REITERATE THAT SEVERAL AWOS STATIONS IN MIDDLE
GEORGIA HAVE ERRONEOUSLY HIGH DEWPOINT READINGS. SOME OF THIS IS
DUE TO THE USE OF LESS EXPENSIVE SENSORS BUT ARE ALSO DUE TO LESS
FREQUENT MAINTENANCE. BOTTOM LINE...PLEASE USE CAUTION WHEN
EVALUATING HEAT INDEX READINGS FROM SOME OF THESE AWOS STATIONS IN
MIDDLE GEORGIA. ASOS AND EVEN RAWS STATIONS GENERALLY HAVE MORE
ACCURATE DEWPOINT READINGS. A LIST OF AWOS AND ASOS STATIONS IS
AVAILABLE ONLINE AT THE FAA.
SNELSON
PREV DISCUSSION... /ISSUED 723 AM EDT WED JUL 13 2011/
SHORT TERM /TODAY THROUGH FRIDAY/...
MODELS CONTINUE TO SHOW THE UPPER RIDGE WEAKENING OVER OUR AREA DURING
THE PERIOD AS THE UPPER TROF DEEPENS ALONG THE NEW ENGLAND COAST.
MEANWHILE...THE BACK DOOR FRONT PROGGED TO PUSH INTO THE STATE
TODAY...THEN MEANDER ACROSS THE AREA INTO FRIDAY...SHOULD INCREASE
OUR CHANCES FOR PRECIP. STILL LOOKING FOR BEST CHANCES FOR PRECIP
OVER THE NORTH TODAY/TONIGHT...THEN POPS FAIRLY UNIFORM THE REST
OF THE PERIOD WITH THE FRONT DRIFTING ACROSS THE AREA. HOT
TEMPERATURES WILL CONTINUE TO BE OF SOME CONCERN TODAY. EXPECT TO
SEE READINGS WELL INTO THE 90S WITH HEAT INDICES REACHING 105 OR
BETTER...ESPECIALLY ACROSS EAST CENTRAL GEORGIA. WILL LEAVE HEAT
ADVISORY IN PLACE...THOUGH SOME AREAS ACROSS NORTH GEORGIA MAY NOT
MEET CRITERIA...NOT CONFIDENT ENOUGH TO DROP AT THIS TIME. COOLER
THURSDAY AND FRIDAY WITH HIGHS BACK TO MORE NORMAL LEVELS.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WET PATTERN CONTINUES FOR MUCH OF THE PERIOD. EXTENDED PROGS
SHOWING THE REMNANTS OF THE FRONTAL BOUNDARY MEANDERING SOMEWHERE
ACROSS SOUTH GEORGIA OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH
A FEW WAVES DEVELOPING AND MOVING ALONG IT. WILL KEEP POPS
GENERALLY IN THE CHANCE CATEGORY FOR NOW WITH SEVERAL MODEL RUNS
YET TO GO. COOLER TEMPS DURING THE PERIOD WITH READINGS NEAR
NORMAL.
CLIMATE...
RECORDS FOR 07-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1980 73 1999 77 1980 58 1918
1925
KATL 105 1980 74 1999 79 1980 59 1898
1879
KCSG 103 1980 77 1999 78 1991 62 1963
KMCN 108 1980 68 1898 79 1980 61 1898
RECORDS FOR 07-14
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1966 74 1940 79 1980 61 1967
1954
1932
KATL 98 1954 75 1967 81 1980 59 1976
1938 1940 1967
1897
KCSG 102 1977 82 1999 79 1981 64 1953
1966 1967
1964
&&
.AVIATION...
18Z UPDATE...
TIMING OF ANY THUNDERSTORMS HIGHLY UNCERTAIN FOR THE TAFS.
OTHERWISE GENERALLY VFR CONDITIONS EXPECTED WITH SOME MVFR VSBYS
DUE TO HAZE AND FOG LATE TONIGHT. SURFACE WINDS GENERALLY WNW 5-10 KTS
THIS AFTERNOON THEN LIGHT/VARIABLE TONIGHT. BDL
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE FOR VSBYS AND WINDS THIS AFTERNOON/EVENING.
MEDIUM CONFIDENCE FOR CEILINGS.
LOW CONFIDENCE FOR THUNDERSTORMS IMPACTING ATL.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 98 75 93 72 / 30 30 50 40
ATLANTA 95 77 93 74 / 30 30 40 30
BLAIRSVILLE 90 71 85 71 / 40 30 50 40
CARTERSVILLE 94 72 93 73 / 40 30 40 30
COLUMBUS 97 76 95 77 / 30 30 40 30
GAINESVILLE 95 75 91 73 / 40 30 50 40
MACON 97 76 94 75 / 30 30 40 30
ROME 94 72 93 73 / 40 30 40 30
PEACHTREE CITY 96 74 92 74 / 30 30 40 30
VIDALIA 96 78 95 76 / 30 30 50 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 5 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...
EMANUEL...FAYETTE...FLOYD...FORSYTH...GLASCOCK...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.
&&
33Hazardous weather outlook, Jul 13, 9:15 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT WED JUL 13 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1015 AM EDT WED JUL 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
DANGEROUSLY HOT CONDITIONS EXPECTED ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE AND
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA. A SURFACE TROUGH
WILL REMAIN ACROSS CENTRAL GEORGIA...WITH A HOT AND HUMID AIRMASS IN
PLACE ACROSS THE REGION.
.PRIMARY HAZARDS...
DANGEROUSLY HOT CONDITIONS ARE EXPECTED TODAY...MAINLY SOUTH OF A
LINE FROM ROME TO GAINESVILLE. THE PRIMARY HAZARDS ASSOCIATED WITH
ANY THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND FREQUENT LIGHTNING.
HEAVY RAIN WILL ALSO BE POSSIBLE.
.DISCUSSION...
A HOT AND HUMID AIRMASS WILL CONTINUE ACROSS THE REGION TODAY...
WITH AFTERNOON TEMPERATURES CLIMBING INTO THE MID AND UPPER 90S
ALMOST EVERYWHERE...WITH A FEW LOCATIONS POSSIBLY OVER 100. HEAT
INDEX VALUES WILL REACH OVER 105...CREATING DANGEROUS CONDITIONS.
MEANWHILE...THE HEAT AND HUMIDITY WILL CREATE AN UNSTABLE AIRMASS
THIS AFTERNOON WITH CAPES OF 1500 TO 3000. THIS ALONG WITH THE
SURFACE TROUGH IN PLACE WILL ALLOW SCATTERED THUNDERSTORMS TO
DEVELOP WITH ISOLATED SEVERE STORMS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE
ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER.
BDL
In the hours before
Special weather statement, Jul 13, 1:36 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT WED JUL 13 2011
GAZ036-037-131900-
236 PM EDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN OCONEE AND CLARKE
COUNTIES UNTIL 300 PM EDT...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEECHWOOD HILLS...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
OCONEE AND CLARKE COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BEECHWOOD HILLS...OCONEE HEIGHTS...
ATHENS...BOGART...WHITEHALL...STATE BOTANICAL GARDEN OF GEORGIA...
EASTVILLE...ROSE HILL...BARNETT SHOALS...FARMINGTON...NORTH HIGH
SHOALS...BISHOP AND WATKINSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3401 8333 3384 8329 3381 8330 3378 8328
3377 8329 3375 8345 3381 8349 3383 8354
3397 8355 3399 8350
TIME...MOT...LOC 1837Z 352DEG 5KT 3390 8342Special weather statement, Jul 13, 1:49 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT WED JUL 13 2011
GAZ104-131915-
249 PM EDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER
COUNTY UNTIL 315 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADDOX...MOVING SOUTHWEST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SUMTER COUNTY...INCLUDING AREAS AROUND
MADDOX...AMERICUS...SUMTER...CROXTON CROSSROADS AND PLAINS. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3190 8439 3204 8444 3213 8423 3198 8412
3191 8423 3191 8432 3191 8433 3188 8433
3187 8435
TIME...MOT...LOC 1849Z 059DEG 3KT 3201 8427Special weather statement, Jul 13, 1:55 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT WED JUL 13 2011
GAZ078-089-131930-
255 PM EDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
AND HARRIS COUNTIES UNTIL 330 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLERSLIE...MOVING WEST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MUSCOGEE AND HARRIS COUNTIES...INCLUDING
AREAS AROUND UPATOI...WAVERLY HALL...ELLERSLIE...MIDLAND...CATAULA...
VISTA TERRACE...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN
ISLAND HILLS...HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING
PARK...MULBERRY GROVE AND FORTSON. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3275 8471 3271 8469 3257 8469 3256 8467
3241 8495 3269 8509
TIME...MOT...LOC 1855Z 071DEG 8KT 3263 8478Special weather statement, Jul 13, 1:56 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT WED JUL 13 2011
GAZ003>005-131945-
256 PM EDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...MURRAY AND CATOOSA COUNTIES UNTIL 345 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTH OF TENNGA TO RINGGOLD...
MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM...COHUTTA...
RINGGOLD...BOYNTON...GREGORY...TUNNEL HILL...TENNGA...ROCKY FACE...
CISCO...BEAVERDALE...VARNELL...NORTH GEORGIA SPEEDWAY...FORT MOUNTAIN
STATE PARK AND CHATSWORTH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3486 8462 3484 8461 3463 8476 3471 8502
3498 8526 3499 8496 3500 8462
TIME...MOT...LOC 1856Z 272DEG 10KT 3508 8476 3494 8484
3490 8512Special weather statement, Jul 13, 2:01 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT WED JUL 13 2011
GAZ013-014-021-022-131930-
301 PM EDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PICKENS...
CHEROKEE...DAWSON AND FORSYTH COUNTIES UNTIL 330 PM EDT...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLIS LATHEM RESERVOIR...MOVING SOUTHEAST
AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES THROUGH 330
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAUSETT
LAKE...DAWSONVILLE...MCKEE...JUNO...REAVIS MOUNTAIN...HOLLIS LATHEM
RESERVOIR...LAKE TAMARACK...MARBLEHILL...HIGHTOWER...SILVER CITY...
DOUGHERTY...FREE HOME...LATHEMTOWN...DUCKTOWN AND HOLBROOK. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3428 8397 3420 8432 3453 8441 3456 8422
TIME...MOT...LOC 1901Z 326DEG 19KT 3435 8420
Special weather statement, Jul 13, 2:05 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT WED JUL 13 2011
GAZ036-037-047-049-131930-
305 PM EDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALTON...
OCONEE...MORGAN AND CLARKE COUNTIES UNTIL 330 PM EDT...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTVILLE...MOVING SOUTH AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...OCONEE...MORGAN AND CLARKE COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEECHWOOD
HILLS...STATE BOTANICAL GARDEN OF GEORGIA...WHITEHALL...ATHENS...
EASTVILLE...BOGART...WATKINSVILLE...ROSE HILL...FARMINGTON...NORTH
HIGH SHOALS...BISHOP AND BOSTWICK. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3376 8329 3371 8355 3394 8358 3397 8354
3400 8337
TIME...MOT...LOC 1905Z 349DEG 6KT 3389 8346Hail, Forsyth
- When
- July 13, 2:15 PM EST to 2:18 PM EST
- Where
- Forsyth County, 7 mi NW of Cumming to 5 mi NW of Cumming
- Measured
- 0.88 in hail
- Reported by
- County Official
- Coordinates
- 34.272, -84.237
The Forsyth County 911 Center relayed a report of nickel-sized hail from the northwest part of the county, just south of Hightower. In addition, one large oak tree was uprooted on Karr Road.
Thunderstorm Wind, Muscogee
- When
- July 13, 2:43 PM EST to 2:52 PM EST
- Where
- Muscogee County, 3 mi N of Columbus to Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 32.523, -84.970
The Muscogee County 911 Center reported that four trees and five power lines were down on the north side of Columbus.
Thunderstorm Wind, Floyd
- When
- July 13, 3:45 PM EST to 4:12 PM EST
- Where
- Floyd County, Armuchee to 2.62 mi W of Rosemont Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -85.170
The Floyd County Emergency Management Director reported that at least a dozen trees were blown down by strong thunderstorm winds across the northern half of the county. Trees were down in Armuchee on McGrady Road, Wayside Road in Shannon, near the Rome Airport, Parris Drive, and at Horseleg Creek Road just southwest of Rome. Tree debris was observed in the roadway at Shorter Avenue and a business sign was blown into the roadway at Huffaker and Shorter Avenue in Rome. The ASOS at the Rome Airport (RMG), about five miles north of the city of Rome, recorded a wind gust of 50 mph.
Thunderstorm Wind, Morgan
- When
- July 13, 4:45 PM EST to 5:00 PM EST
- Where
- Morgan County, 0.58 mi W of Madison Heliport to 4.5 mi NNE of Godfrey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 33.550, -83.480
The Morgan County Emergency Management Director reported that at least a half dozen trees were down about five miles northeast of Godfrey. The public reported that several large trees were down near exit 114 on Interstate-20, just south of Madison. The large downed sweet gum and oak trees caused two mobile homes near the Interstate to be destroyed.
Thunderstorm Wind, Newton
- When
- July 13, 5:30 PM EST to 5:35 PM EST
- Where
- Newton County, Rocky Plains to 3 mi SSW of Rocky Plains
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.500, -83.930
The Newton County Emergency Management Director reported that up to nine trees were down in the far southern part of the county from near Rocky Plains southward to the Butts and Henry county lines.
Hail, Newton
- When
- July 13, 5:30 PM EST to 5:35 PM EST
- Where
- Newton County, Rocky Plains to 3 mi SSW of Rocky Plains
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.500, -83.930
The Newton County Emergency Management Director reported quarter to ping-pong ball-sized hail near Rocky Plains and just to the south of Rocky Plains.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, July 13, 20112 injured · $165 million · 4.5 in hail · 36 events
- Tornadoes and Hail in Nebraska, July 13 to 14, 2011$5.1 million · EF0 · 11 events
- Flash Flooding and Hail in Arkansas, July 13, 2011$460,000 · 1.5 in hail · 23 events
- Damaging Winds and Lightning Strike in Arkansas, July 13, 2011$205,000 · 60 kt wind · 4 events
- Damaging Winds and Lightning Strike in North Carolina, July 13, 20113 injured · $30,000 · 50 kt wind · 13 events
- Damaging Winds in Virginia, July 13, 2011$52,000 · 61 kt wind · 23 events
- Hail and Damaging Winds in South Carolina, July 13, 2011$79,000 · 60 kt wind · 13 events
- Wildfire in Texas, July 13 to 15, 20111 injured · $72,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 13, 2011$37,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Carolina, July 13, 2011$27,000 · 1.25 in hail · 10 events
- Flash Flooding and Hail in Alabama, July 13 to 15, 2011$25,000 · 1 in hail · 9 events
- Damaging Winds in Maryland, July 13, 2011$23,000 · 56 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333598, 333597, 333603, 333599, 333600, 333601.